Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Can I take hydrocodones after taking methadone?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
I took 1 10mg tab of methadone 4hrs ago. Mistake! Can I resume my daily dose of 7.5mg hydrocodones (approx) 5 to 7 per day) without have the hydro cancelled out? On this topic, why do some say methadone does cancel out opiates such as Lortab and Norco's ? Is it dose dependant? I am shocked to see how much some people do take daily. If I stop Lortabs or Norcos (10mg) abruptly at the above daily amount I do suffer severe withdrawals. I have had many years exp. with this opiate problem (suboxonne, and methadone) and in the end here I am back on the Norco's now for severe back pain (I do have addicitive nature so the 4 or 5 per day prescribed) turns out to be 7 to 8 per day and that's using alot of will power! I would very much appreciate any input. I would like to take my 7.5 Lortabs now as I am experiencing alot of back pain. The one methadone was just a try after many years of abstinence from it. Thank you so much for your immediate help. Truly, thank you.
Posted Thu, 23 Jan 2014 in General Health
Answered by Dr. Raju A.T 5 hours later
Brief Answer: Yes, you can take Lortab Detailed Answer: Hi, Thanks for your query. Yes, you can resume the Lortab. Its a misconception that the action of Hydrocodone gets cancelled when taken with Methadone. Both are similar class drugs, when taken together they compete for the receptors and hence reducing the overall effectiveness of each other. Also their metabolism involves same enzymes and disturb the concentration in the blood. Yes, the interaction is dose dependent. You can Lortab if its comforting and avoiding Methadone as lone pain management is a better option as dependency is more with Methadone than Hydrocodone. regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor